Hi there mes amies. C'est moi, your roving reporter from deep within Cancerology Central.
Three kilos, nurse Sylvie says. You have lost three kilos. That'll be Rocky and Connard then as I have been on high calorie intravenous drip and latterly eating. Apparently you don't lose weight on a regime like that - ZenaJ will back me up on this. Now, with the new regime, there is little chance I'll gain any weight. In fact, they can send me back from UK in a padded envelope as I won't need a seat on the plane.....
I would love to fly off tomorrow leaving you with a smile, but I'm knackered. I've sat on my backside all day doing "office" work on the laptop. My brain hurts. I'm treasurer for an association and I have to pay four of the members for sales. It was a simple task - or so I thought. The association got the money by cheque, it was banked and cleared and now I can pay the members. I asked for their invoices, a simple enough job for most, but there's always one isn't there? I spent three solid hours this afternoon - all through hubby's visit - trying to make sense of their figures. No matter how many times I added and subtracted, cross checked with the statements, in total they are asking for more than was paid and no-one gets anything until it all tallies up. In the end I wrote to them all and they can all sort it out themselves while I'm away. Hubby went home with a long list of things to do and a headache. I lay in my darkened room and smouldered a bit. Now all I want is sleep.
I'm outta here at 10am, armed with a bucket load of pills and potions. I had a shot in my backside this morning. I asked what it was and they gave me the name, which I've since forgotten, but I remembered it long enough to google it. It's used to treat acromegaly. A hormone overgrowth which causes large bones. Now, I know I have big feet but come on - that's a bit cheeky. So, I asked the doc when she visited - the loo handle one with the rubbish English - and she looked quite shocked that I had bothered to look it up. Apparently, in the dose prescribed to me, it helps the intestines. Well, I'll go to the top of our stairs. I'll be given a shot once a month. If my feet shrink then I'll know it's working but I don't particularly want to reduce downwards much more. I'm already a little old lady.
There's been a lot of funny moments during my stay - most of them directed at me of course. But I've seen some sad things too - like the chap who obviously has cancer in his face and neck but goes out regularly for a smoke. Why??? The family crying in the lounge next door whilst the doctor filled in forms. I backed quietly out of the door that day. Then there was the visit by the phantom. It's a strange story and one which I've told to one other member but I may as well give you the bare bones. I woke up in the middle of the night and what sounded like a Banshee was in my room. I sat up and thought, it's the grim reaper come for me. I did say, p*ss off but it didn't stop. I put on the light and the nurse came in and asked why I couldn't sleep. I said it's the phantom but she said no, it's the wind making my door frame howl and she shut my window to stop the draft.
The morphine has started to leave me now. Sneezing episodes - usually when I need a pee - and nasal drip. I loved some of my morphine moments, especially the fairies and their decorating. Don't know about Willy Wonka's lift though. That was a strange day.
So, I'm free tomorrow morning at 10am and I've ordered assistance at the airports so if anyone is in Stansted tomorrow evening and sees a wrinkly old lady in a wheelchair with a bright purple suitcase on her knees then that'll be me. Please stop and say hello. O'Leary had better behave tomorrow, or else.
Thank you all for listening and thank you all for being there. I'll read your posts daily whilst I'm away and maybe drop in briefly now and then but I'm having 10 days of me time. Can't wait.
Lots of love to you all.